MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004J
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that repeated bending stress had likely contributed to the reported separation of the guide wire.The tip of the guide wire was suspected to be trapped and restricted its movement likely by the existing stent or calcium at the time of ivus delivery with difficulty.Given the situation, the applied stress would localize and exceed the product design limit and therefore the guide wire became fractured.The second wire fragment was likely caused by tensile stress generated as attempts were made to retrieve the fractured guide wire.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the tip of an asahi sion blue guide wire had separated during a pci to treat an in-stent restenosis in the rca.The existing stent was long and placed just distal to the ostium through just proximal to the pl.No issues getting through the calcium and tortuosity.Ivus was loaded on the guide wire to investigate rca ostium with 360 calcification.Ivus would not cross.Upon trying to advance ivus, it was noticed that the guide wire had separated into the distal pl.Various attempts were made to retrieve the wire fragments.Upon removing the wire, it was observed that a second fragment was left behind in the distal rca.The decision was made not to re-intervene due to exposure and contrast loads from day of the procedure.The patient is stable and kept for observation.Any further information was not provided by the user facility.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12458168
Report Number3003775027-2021-00162
Device Sequence Number4067387
Product Code DQX
UDI-Device Identifier04547327086240
UDI-Public(01)04547327086240(17)230731(10)200808A07A
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberAHW14R004J
Device Lot Number200808A07A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age79 YR